Mississippi, 2015Damaging Winds and Strong Wind in Mississippi, December 13, 2015
December 13, 2015 · NWS JAN · 9 events in 9 counties and zones
Gusty southerly winds developed ahead of an approaching cold front. These winds downed some trees and caused other damage ahead of the storms.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $64,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty southerly winds developed ahead of an approaching cold front. These winds downed some trees and caused other damage ahead of the storms. As the cold front moved through the region, some showers and sporadic wind gusts caused isolated damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 13, 10:46 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 13, 10:46 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST SUN DEC 13 2015
.UPDATE...MADE SOME MINOR ADJUSTMENTS TO WEATHER GRIDS BASED ON
LATEST TRENDS IN RADAR DATA. ALSO...LATEST HRRR DATA SHOWING SQUEEGEE
LINE OF CONVECTION MOVING ACROSS THE CWA LATE THIS AFTERNOON/EVENING
AND PUSHING ALL ALONG OOUR NORTHERN TIER OF COOUNTIES. SOME
INTERESTING CONVECTIVE STRUCTURES...INCLUDING LINE BREAKS...ARE NOTED
IN THE HRRR OUTPUT. DESPITE LIMITED INSTABILITY OVER THE NORTH...WILL
EXTEND LIMITED RISK IN THE HWO INTO THESE AREAS AS FEEL SOME
CONVECTIVE OUTFLOWS WILL APPROACH SEVERE STRENGTH WITH THE AMBIENT
FLOW SUCH THAT IT IS./26/
&&
.AVIATION...BROKEN MVFR CIGS ARE OBSERVED AT MOST SITES ACROSS THE
AREA AT MID-MORNING...BUT SHOULD LIFT TO MAINLY VFR BY MIDDAY DAY IN
MOST SPOTS. SOUTHERLY WINDS WILL BE RATHER GUSTY, WITH GUSTS TO NEAR
30 KTS ACROSS MOST OF THE AREA AND GUSTS TO AROUND 40 KT POSSIBLE
ACROSS THE ARKLAMISS DELTA. A SQUALL LINE CAPABLE OF PRODUCING 50 KT
WIND WILL PUSH EASTWARD ACROSS THE AREA FROM AROUND THE MS RIVER
NEAR SUNSET INTO ALABAMA BY MIDNIGHT. MVFR CIGS WILL RETURN ALONG
AND BEHIND THIS LINE THIS AFTERNOON THROUGH TONIGHT (FROM WEST TO
EAST), WITH BRIEF VISBY REDUCTIONS TO LOWER CATEGORIES IN +RA. CIGS
WILL BEGIN TO IMPROVE AT SOME TERMINALS BY DAYBREAK MONDAY. /DL/BB/
&&
.PREV DISCUSSION... /ISSUED 424 AM CST SUN DEC 13 2015/
DISCUSSION...
SHORT TERM (TODAY THROUGH MONDAY NIGHT)...MAIN CONCERN WITH THIS
MORNING'S FORECAST IS WIND POTENTIAL WITH A STORM SYSTEM MOVING
ACROSS THE REGION THIS AFTERNOON INTO TONIGHT.
CONDITIONS REMAIN UNSEASONABLY MILD THIS EARLY MORNING AS STRONG
WARM ADVECTION PERSISTS AHEAD OF AN APPROACHING STORM SYSTEM.
REMARKABLY, TEMPS ARE CURRENTLY ABOVE NORMAL DAYTIME HIGHS FOR THIS
TIME OF YEAR CWA-WIDE. SCATTERED LIGHT PREFRONTAL SHOWERS HAVE BEGUN
TO MOVE ACROSS PORTIONS OF THE DELTA, BUT MOST AREAS REMAIN DRY AT
THIS TIME.
TAKING A LOOK AT THE WEATHER MAPS, AN OCCLUDING UPPER TROUGH AND
POTENT SHORTWAVE ARE MOVING ACROSS THE SOUTHERN HIGH PLAINS, AND AN
ASSOCIATED SURFACE LOW WAS MOVING ACROSS OK, WITH A COLD FRONT
TRAILING ACROSS CENTRAL TX. THROUGH TONIGHT, THE UPPER TROUGH/
SHORTWAVE WILL PIVOT ACROSS THE MISSOURI VALLEY TOWARD THE GREAT
LAKES, WITH THE SURFACE LOW FOLLOWING SUIT AND DRAGGING THE COLD
FRONT ACROSS OUR REGION.
AS THE FRONT APPROACHES TODAY, THE SFC PRESSURE GRADIENT WILL
INCREASE, AS WILL AMBIENT DEEP LAYER WIND ENERGY. AS THE LOW STRATUS
DECK BREAKS UP LATER THIS MORNING, MIXING WILL LIKELY OCCUR IN MANY
AREAS, WHICH ALONG WITH HELPING SOME LOCATIONS WARM TO NEAR RECORD
HIGH TEMPS, WILL ALSO HELP BRING SOME STRONGER WIND GUSTS TO THE
SURFACE. THE WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE A LARGER
AREA GENERALLY ALONG AND NORTH OF THE NATCHEZ TRACE. WHILE THE AREAS
FARTHER EAST ARE LESS LIKELY TO SEE GUSTS TO 45 MPH, SUSTAINED WIND
OF 25 MPH WILL CERTAINLY BE ATTAINABLE AT TIMES.
THE NEXT CONCERN FOR THIS SYSTEM IS SEVERE WEATHER POTENTIAL ALONG
THE SQUALL LINE SET TO MOVE ACROSS THE AREA ALONG A PREFRONTAL
TROUGH. AS NOTED OVER THE PAST SEVERAL DAYS, THIS LINE WILL BE
ACCOMPANIED BY CONSIDERABLE SHEAR, WITH DEEP LAYER SHEAR OF 50-70
KT AND 0-1 KM SRH OF 300-400 M2/S2. THE MAJOR LIMITING FACTOR WILL BE
A LACK OF INSTABILITY AHEAD OF THIS LINE, WHICH WILL LIMIT THE
ABILITY FOR CONVECTION TO TAP INTO THE AFOREMENTIONED SHEAR. EVEN
PROGGED MUCAPES FAIL TO REACH 100 J/KG ACROSS MUCH OF THE NORTHERN
PORTION OF THE CWA, AND THUS THE LIMITED THREAT FOR BE TRIMMED BACK A
BIT IN THESE AREAS. THE BEST OPPORTUNITY FOR THE QLCS TO TAP INTO
INSTABILITY WILL BE ACROSS THE SOUTHERN PORTIONS OF THE AREA. THIS IS
WHERE THERE WILL BE GREATER POTENTIAL FOR DAMAGING WIND GUSTS AND
PERHAPS A FEW BRIEF TORNADOES. THE LINE IS NOW EXPECTED TO REACH
WESTERNMOST PORTIONS OF THE CWA AFTER NOON, REACHING THE I-55
CORRIDOR AFTER SUNSET, THEN THE EASTERN BORDER OF THE CWA BY
MIDNIGHT.
RAIN SHOULD BE OUT OF THE AREA BY MONDAY MORNING, WITH SURFACE HIGH
PRESSURE BRIEFLY BUILDING IN. RIGHT NOW, IT APPEARS THE HIGH COULD
SETTLE OVER THE AREA JUST IN TIME TO PROVIDE IDEAL RADIATION COOLING
CONDITIONS MONDAY NIGHT. THUS, WE NUDGED TUES MORNING FORECAST LOWS
DOWN A BIT FROM THE PREVIOUS FORECAST. /DL/
LONG TERM (TUESDAY THROUGH NEXT WEEKEND)...WEAK HIGH PRESSURE AT THE
SFC WILL BE IN PLACE FOLLOWING SUNDAYS COLD FRONT. SOUTHERLY FLOW AND
BUILDING HEIGHTS OVER THE REGION WILL ALLOW FOR SUNNY CONDITIONS AND
TEMPERATURES TO REMAIN IN THE 60S AND 70S THROUGH MIDWEEK.
BY WEDNESDAY ANOTHER LARGE CLOSED UPPER LOW WILL BE TRACKING THROUGH
THE CENTRAL PLAINS AND INTO MINNESOTA. THIS WILL DRAG A DRY COLD
FRONT THROUGH THE REGION AND LINGER ALONG THE GULF COAST. MODELS
AGREE THAT A SURFACE LOW WILL DEVELOP IN THE GULF AND RIDE NORTH
ALONG THE FRONT. THE GFS IS A LITTLE FURTHER SOUTH THAN THE ECMWF
AND KEEPS MOST OF THE RAIN TO THE SOUTH. THE ECMWF AND CANADIAN
COVER MORE OF THE CWA WITH PRECIPITATION(JUST RAIN) AND HAVE KEPT
WITH A MORE WET SOLUTION. THIS FRONT SHOULD BRING IN MORE SEASONAL
WEATHER WITH HIGHS IN THE 50S AND LOWS IN THE 30S FOR THE END OF THE
WEEK. THE UPPER TROUGH WILL SWING THROUGH THE REGION ON
FRIDAY...BRINGING AN END TO ANY PRECIP AND DRY SFC HIGH WILL MOVE IN
FOR THE LAST WEEKEND BEFORE CHRISTMAS. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 51 69 41 / 45 100 6 2
MERIDIAN 77 53 68 39 / 11 100 10 2
VICKSBURG 77 51 68 39 / 100 100 5 2
HATTIESBURG 79 54 72 43 / 25 100 8 1
NATCHEZ 75 51 70 43 / 100 100 5 2
GREENVILLE 76 51 64 41 / 99 100 5 2
GREENWOOD 80 51 65 38 / 50 100 6 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ025>033-036>039-
042>046-048>050.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-034-035-
040-041-047-053-059-060.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Dec 13, 10:45 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CST SUN DEC 13 2015
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-026-034-035-040-041-
141645-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-
ISSAQUENA-SHARKEY-
1045 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...THE REST OF TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY EVENING
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THIS AFTERNOON
A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION THIS AFTERNOON
INTO EARLY THIS EVENING. DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG
THIS LINE...AND A TORNADO CANNOT BE RULED OUT.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
THROUGH THIS AFTERNOON AHEAD OF THE STORM...SUSTAINED WINDS OF 20 TO
30 MPH ARE EXPECTED ACROSS THE REGION WITH WIND GUSTS UP TO 50 MPH
POSSIBLE. THERE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES AND CREATE
SPORADIC POWER OUTAGES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.
MSZ027>033-038-039-141645-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-
1045 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.
.DAY ONE...THE REST OF TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON INTO THIS EVENING
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH EARLY EVENING
A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION LATE THIS AFTERNOON
INTO THIS EVENING. DAMAGING WIND GUSTS WILL BE POSSIBLE ALONG THIS
LINE...AND A TORNADO CANNOT BE RULED OUT.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
THROUGH EARLY THIS EVENING...SUSTAINED WINDS OF 20 TO 30 MPH ARE
EXPECTED...WITH WIND GUSTS UP TO 50 POSSIBLE RIGHT AHEAD OF
THUNDERSTORM ACTIVITY. THESE GUSTS MAY BE STRONG ENOUGH TO DOWN
TREES AND CREATE SPORADIC POWER OUTAGES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH THIS EVENING.
MSZ036-037-042>052-054>058-065-066-141645-
HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
COVINGTON-JONES-
1045 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.
.DAY ONE...THE REST OF TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE THIS AFTERNOON INTO THIS EVENING
NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING
A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND GUSTS WILL BE POSSIBLE
ALONG THIS LINE...AND A TORNADO CANNOT BE RULED OUT.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
THROUGH EARLY THIS EVENING...ESPECIALLY RIGHT AHEAD OF THE
STORMS...SUSTAINED WINDS OF UP TO 25 MPH ARE EXPECTED ACROSS THE
REGION WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE. THESE GUSTS MAY BE
STRONG ENOUGH TO DOWN TREES AND CREATE SPORADIC POWER OUTAGES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH THIS EVENING.
LAZ023>026-141645-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
1045 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.
.DAY ONE...THE REST OF TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...THROUGH THIS AFTERNOON
A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION THIS AFTERNOON.
DAMAGING WIND GUSTS ARE EXPECTED ALONG THIS LINE...AND A FEW BRIEF
TORNADOES ARE POSSIBLE.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
FROM MID MORNING THROUGH EARLY THIS EVENING...SUSTAINED WINDS OF 20
TO 30 MPH ARE EXPECTED...WITH WIND GUSTS UP TO 50 MPH
POSSIBLE...ESPECIALLY RIGHT AHEAD OF THE INCOMING SQUALL LINE. THESE
GUSTS MAY BE STRONG ENOUGH TO DOWN TREES AND CREATE SPORADIC POWER
OUTAGES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.
MSZ053-059>064-072>074-141645-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
1045 AM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH
CENTRAL MISSISSIPPI.
.DAY ONE...THE REST OF TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH THIS EVENING
NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING
A SQUALL LINE WILL PUSH EASTWARD ACROSS THE REGION THIS AFTERNOON
THROUGH MID EVENING. DAMAGING WIND GUSTS ARE EXPECTED ALONG THIS
LINE...AND A FEW BRIEF TORNADOES ARE POSSIBLE.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
THROUGH EARLY THIS EVENING AHEAD OF THE STORMS...ESPECIALLY AHEAD OF
THE INCOMING SQUALL LINE...SUSTAINED WINDS OF UP TO 25 MPH ARE
EXPECTED ACROSS THE REGION WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE.
THESE GUSTS MAY BE STRONG ENOUGH TO DOWN TREES AND CREATE SPORADIC
POWER OUTAGES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH THIS EVENING.
50
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 13, 12:35 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST SUN DEC 13 2015
ARZ074-LAZ007-131915-
ASHLEY AR-MOREHOUSE LA-
1235 PM CST SUN DEC 13 2015
...A SQUALL LINE WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS
AND MOREHOUSE PARISHES UNTIL 115 PM CST...
AT 1230 PM CST...METEOROLOGISTS WERE TRACKING A SQUALL LINE
EXTENDING FROM NEAR HERMITAGE TO 8 MILES SOUTHWEST OF HUTTIG TO 8
MILES WEST OF CLAIBORNE...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THE SQUALL LINE WILL BE NEAR... CROSSETT AROUND 115 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BONITA...
COLLINSTON...OAK RIDGE AND MER ROUGE.
LAT...LON 3315 9211 3320 9214 3331 9198 3335 9199
3338 9196 3340 9199 3339 9157 3280 9159
3270 9164 3268 9162 3261 9167 3262 9192
3266 9191 3271 9197 3271 9204 3269 9205
3271 9206 3301 9207 3309 9214
TIME...MOT...LOC 1830Z 254DEG 21KT 3342 9222 3296 9228 3254 9234
DBStrong Wind, Warren
- When
- December 13, 2:00 PM CST
- Where
- Warren forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Numerous trees and some power lines were blown down around Vicksburg.
Strong Wind, Rankin
- When
- December 13, 3:15 PM CST
- Where
- Rankin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 32.264, -89.946 (the zone’s center; the record gives no point)
Two utility poles were broken on the north side of Brandon.
Strong Wind, Bolivar
- When
- December 13, 4:00 PM CST
- Where
- Bolivar forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
A building was damaged in downtown Shaw.
Strong Wind, Simpson
- When
- December 13, 4:15 PM CST
- Where
- Simpson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
A tree was blown down near Mendenhall.
Strong Wind, Copiah
- When
- December 13, 4:15 PM CST
- Where
- Copiah forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
A few trees were blown down in Hazlehurst.
Thunderstorm Wind, Washington
- When
- December 13, 4:38 PM CST
- Where
- Washington County, 2.7 mi WSW of Percy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Utility Company
- Coordinates
- 33.100, -90.920
A utility wire was blown down.
Strong Wind, Holmes
- When
- December 13, 6:10 PM CST
- Where
- Holmes forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 33.124, -90.092 (the zone’s center; the record gives no point)
A wire was blown down a few miles southeast of Franklin.
Strong Wind, Scott
- When
- December 13, 6:35 PM CST
- Where
- Scott forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 32.406, -89.538 (the zone’s center; the record gives no point)
A side of a shed was blown down in Morton.
Thunderstorm Wind, Attala
- When
- December 13, 7:45 PM CST
- Where
- Attala County, 3 mi SSE of Williamsville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 32.990, -89.560
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
- Strong Wind in Tennessee, December 13, 2015$21,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605066, 605067, 607009, 605068, 605070, 605073, 605071, 605072, 605074.